Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Apr 1, 2018, 2:05 PM MDT for Uinta County, Wyoming. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 2:05 PM MDT (20:05 UTC)
- In effect from
- Apr 2, 2018, 12:00 PM MDT
- Expired
- Apr 2, 2018, 3:16 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS75 KSLC 012005 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 205 PM MDT Sun Apr 1 2018 UTZ004-005-011-021200- /O.NEW.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/ Southern Wasatch Front-Great Salt Lake Desert and Mountains- Western Uinta Basin- Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, Duchesne, and Roosevelt 205 PM MDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 10 AM to 9 PM MDT Monday. * AFFECTED AREA...The Great Salt Lake Desert and Mountains including the I-80 corridor and State Route 30, the Southern Wasatch Front specifically northern Utah county including Lehi and Alpine, and the western Uinta Basin. * WINDS...North to northwest winds 25 to 35 mph with gusts in excess of 50 mph. * TIMING...Developing mid to late morning Monday and continuing through the day before diminishing Monday evening. * IMPACTS...Strong crosswinds can be expected along east-west oriented roadways. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ012-021200- /O.NEW.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 205 PM MDT Sun Apr 1 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Castle Country including state route 10. * WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph. * TIMING...Developing Monday afternoon and peaking Monday evening before diminishing. * IMPACTS...Strong cross winds will be possible along State Route 10. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
739 WWUS75 KSLC 020229 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 829 PM MDT Sun Apr 1 2018 UTZ004-005-011-021200- /O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/ Southern Wasatch Front-Great Salt Lake Desert and Mountains- Western Uinta Basin- Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, Duchesne, and Roosevelt 829 PM MDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... * AFFECTED AREA...The Great Salt Lake Desert and Mountains including the I-80 corridor and State Route 30, the Southern Wasatch Front, specifically northern Utah county including Lehi and Alpine, and the western Uinta Basin. * WINDS...North to northwest winds 25 to 35 mph with gusts in excess of 50 mph. * TIMING...Developing mid to late morning Monday and continuing through the day before diminishing early Monday evening. * IMPACTS...Strong crosswinds can be expected along east-west oriented roadways. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ012-021200- /O.CON.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 829 PM MDT Sun Apr 1 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AFFECTED AREA...Castle Country including state route 10. * WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph. * TIMING...Developing Monday afternoon and peaking early Monday evening before diminishing. * IMPACTS...Strong cross winds will be possible along State Route 10. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
442 WWUS75 KSLC 020331 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 931 PM MDT Sun Apr 1 2018 UTZ004-005-011-021200- /O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/ Southern Wasatch Front-Great Salt Lake Desert and Mountains- Western Uinta Basin- Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, Duchesne, and Roosevelt 931 PM MDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... * AFFECTED AREA...The Great Salt Lake Desert and Mountains including the I-80 corridor and State Route 30, the Southern Wasatch Front, specifically northern Utah county including Lehi and Alpine, and the western Uinta Basin. * WINDS...North to northwest winds 25 to 35 mph with gusts in excess of 50 mph. * TIMING...Developing mid to late morning Monday and continuing through the day before diminishing early Monday evening. * IMPACTS...Strong crosswinds can be expected along east-west oriented roadways. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ WYZ021-021200- /O.EXA.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ Southwest Wyoming- Including the city of Evanston 931 PM MDT Sun Apr 1 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Uinta County in extreme southwest Wyoming. * WINDS...West to northwest 35 to 45 mph with gusts in excess of 55 mph. * TIMING...west winds will increase Monday morning, then turn very strong for Monday afternoon through Monday evening. Winds will diminish late in the evening. * IMPACTS...Strong winds will create hazardous travel conditions along all routes in Uinta county. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ UTZ012-021200- /O.CON.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 931 PM MDT Sun Apr 1 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AFFECTED AREA...Castle Country including state route 10. * WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph. * TIMING...Developing Monday afternoon and peaking early Monday evening before diminishing. * IMPACTS...Strong cross winds will be possible along State Route 10. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
268 WWUS75 KSLC 020916 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 AM MDT Mon Apr 2 2018 WYZ021-021800- /O.UPG.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ /O.NEW.KSLC.HW.W.0003.180402T1800Z-180403T0600Z/ Southwest Wyoming- Including the city of Evanston 316 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect from noon today to midnight MDT tonight. The High Wind Watch is no longer in effect. * AFFECTED AREA...Uinta County in extreme southwest Wyoming. * WINDS...West to northwest 35 to 45 mph with gusts in excess of 55 mph. * TIMING...West winds will increase late this morning, then become very strong this afternoon through this evening. Winds will diminish late in the evening. * IMPACTS...Strong winds will create hazardous travel conditions along all routes in Uinta County. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ012-021800- /O.UPG.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/ /O.NEW.KSLC.HW.W.0003.180402T2000Z-180403T0900Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 316 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT TUESDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect from 2 PM this afternoon to 3 AM MDT Tuesday. The High Wind Watch is no longer in effect. * AFFECTED AREA...Castle Country including State Route 10. * WINDS...Northwest 30 to 40 mph with local gusts in excess of 60 mph. * TIMING...Winds will increase this afternoon and peak during the late evening hours before diminishing overnight. * IMPACTS...Strong cross winds will be possible along State Route 10. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ004-005-011-021800- /O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/ Southern Wasatch Front-Great Salt Lake Desert and Mountains- Western Uinta Basin- Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, Duchesne, and Roosevelt 316 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * AFFECTED AREA...The Great Salt Lake Desert and Mountains including the I-80 corridor and State Route 30, the Southern Wasatch Front, specifically northern Utah County including Lehi and Alpine, and the western Uinta Basin. * WINDS...North to northwest winds 25 to 35 mph with gusts in excess of 50 mph. * TIMING...Developing mid to late morning and continuing through the day before diminishing early this evening. * IMPACTS...Strong crosswinds can be expected along east-west oriented roadways. High profile and lightweight vehicles will be most susceptible to these strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 1, 9:28 AM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 1, 9:28 AM MDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 928 AM MDT Sun Apr 1 2018 .SYNOPSIS...Mild westerly flow will prevail across the region today. A fast moving cold front will cross northern and central Utah Monday, with mild temperatures returning by midweek. && .DISCUSSION...Predominantly zonal flow extends across the forecast area this morning. A weak shortwave embedded within this flow brushed by the area overnight and is currently racing east into the central High Plains, leaving generally sunny skies in its wake across much of northern and central Utah. A plume of high level moisture continues to stream into southern Utah, however this moisture axis is progressing east and should see a thinning in the cirrus canopy as the day progresses. An upper low currently spinning along the British Columbia coastline is forecast to dig southeast into the northern Rockies region Monday. The associated cold front will push into northern Utah Monday morning, before surging southeast through the remainder of the forecast area Monday afternoon and evening. This feature will likely be accompanied by a band of precipitation as it crosses northern Utah, with the precip threat quickly waning as the front moves into central Utah. Post frontal winds may become strong in downslope areas and may need to consider wind headlines with the afternoon package. Much colder air will quickly spill into the region behind this boundary will drop temperatures below freezing across most locations Monday night, with the exception of far southern Utah. Updated earlier to adjust cloud cover a bit, otherwise going forecast looks in good shape. && .AVIATION...Light and variable winds currently in place at the KSLC terminal are expected to become a prevailing northwest between 16- 17z. VFR conditions will be maintained today under largely clear skies. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 1, 4:23 AM MDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 423 AM MDT Sun Apr 1 2018 UTZ001>016-019>021-517-518-WYZ021-021300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 423 AM MDT Sun Apr 1 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday West to northwest winds will increase Monday ahead of an approaching storm system and remain gusty through the passage of a cold front. The strongest winds will occur over southwest Wyoming, the mountains of northern and central Utah, and favored downslope regions including northwest Utah, the eastern Utah valleys, and northern Utah County late Monday morning through Monday evening. Minor accumulating snow can be expected across the mountains of northern Utah Monday. The cold front will bring a sharp decrease in temperatures. On Monday night, most areas except the lower valleys of far southern Utah will likely see sub-freezing temperatures. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:05 PM MDT | Wind Advisory | SLC | 34 hr |
Nearby
High Wind Watches in Wyoming, 2018High Wind Watches in Utah, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.